View Full Version : Help with Propecia please

g k
10-26-2009, 04:41 PM
I have been on Propecia for about 6-7 months now, with amazing results in the frontal hairline.

The problem I have is that when my body becomes fully saturated with the drug(this has happened twice in this time), I start experiencing side effects:

-Decreased libido
-numbness of my genitals that begins in the base of the shaft and then spreads(making it very hard to maintain an erection.
-smaller penis size
-A strange kinda depressed feeling

After a couple days of stopping the drug these sides clearup, but then I notice I get shedding and get back on the drug.

What should I do? I either have to ride out the sides, or stop taking the drug. Going on and off cannot be good.

I've had such miraculous results with this drug, but the sides are such a cruel irony!

The official studies show that a certain amount of men have only temporary sides....Should I ride them out? It would be very frightening to have my member go numb again like it was...

If anyone has any advice or data...please please help! propecia works so well!

Dr. Glenn Charles
10-28-2009, 06:51 PM
Did you ever consider trying Avodart? It is a stronger DHT blocker that has a longer half life. You could probably take it every other day and still get the positive effects. Just a thought. It might be worth a try. I have heard of a few cases where a patient had side effects from Propecia that actually slowly went away even though the patient continued taking the medication.

g k
10-28-2009, 08:48 PM
Thanks Dr. Charles.

I might talk to my Dr. About Avodart next time I get my prescription filled.

This is where I'm at now. I took a couple days and the side effects totally cleared. I now started 1/4 pill(.25mg) of propecia/day. Its been almost a week and I notice the shedding has stabilized. No side effects yet, but we will see how I react once it builds up in my system again.

Lets hope I have better luck on this lower dose(I was on .5mg previously).

Man its so effective, but what a bittersweet medication! I swear my whole frontal hairline is growing back in, so you can understand I don't want to give it up.

Its really great to have professional advice thank-you.

10-29-2009, 03:01 AM
You could always alternate the daily intake of Propecia and see how you go or break it down into .5mg as this is on all accounts all thats required anyway. Decreasing the amount you take may help maintain the results but decrease the sides. We are all different so it a case of trail and error.


g k
11-01-2009, 05:27 PM
Thanks Spex. That is very helpful.

I feel much better now that I am on .25mg, and I am not shedding at all and my hair is still growing back. I hardly feel any side effects now.

Its really been such a positive thing on my self esteem and I went to a Halloween party last night and the last thing on my mind was my hair...Its good stuff!

11-02-2009, 01:23 AM
No worries mate - glad it helped!:cool: